Vol. 80, No. 1, 1979

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Functions which operate on the real part of a uniform algebra

Stuart Jay Sidney

Vol. 80 (1979), No. 1, 265–272
Abstract

Three theorems are proved to the effect that a nonaffine function h on an interval cannot operate by composition on the real part of a uniform algebra on X unless the algebra is C(X). The additional hypotheses necessary are, respectively, that h be continuously differentiable, that h be “highly” nonaffine in a suitable sense, and that h operate in a rather weakly bounded manner. These results contain and extend work of J. Wermer and of A. Bernard.

Mathematical Subject Classification 2000
Primary: 46J10
Milestones
Received: 15 January 1978
Published: 1 January 1979
Authors
Stuart Jay Sidney